Format

Send to

Choose Destination
Dig Dis Sci. 2005 Oct;50(10):1836-8.

Potentiation of acetaminophen hepatotoxicity by phenytoin, leading to liver transplantation.

Author information

1
Division of Gastroenterology and Hepatobiliary Diseases, Department of Surgery, New York Medical College, Westchester Medical Center, Valhalla, New York, USA. suchinmdrn@aol.com

Abstract

We report the case of a 22-year-old man who developed fulminant hepatic failure 3 days after an intentional acetaminophen overdose. The patient had a history of a seizure disorder for which he was taking phenytoin. The acetaminophen level at presentation was in the "nontoxic" range. Emergent liver transplantation was performed 4 days after the ingestion. This is the first reported case of successful liver transplantation for acetaminophen-induced fulminant hepatic failure in the setting of phenytoin therapy.

PMID:
16187183
DOI:
10.1007/s10620-005-2947-4
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center